MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Modified Kugel Patch; Surgical Mesh
Catalog Number 0115814
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol modified kugel patch (device # 3).Additional emdrs were submitted to represent the two bard/davol 3dmax (device #1 & device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified two bard/davol 3dmax on (b)(6) 2007 and modified kugel hernia patch on (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient sustained injuries on (b)(6) 2008 and (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified two bard/davol 3dmax on (b)(6)2007 and modified kugel hernia patch on (b)(6)2008.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient sustained injuries on (b)(6)2008 and (b)(6)2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6)2007 - patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 1 ¿ left and device 2 ¿ right).Per operative notes, ¿a small vertical infraumbilical skin incision was made into the left inguinal region.The hernia sac was dissected out.A 3dmax mesh (device 1) was placed into the left groin and secured it with sutures.Another incision was made into the right groin.The hernia sac was dissected out.A 3dmax mesh (device 2) was placed into the right inguinal floor and secured it with sutures.¿ (b)(6)2008 - patient was diagnosed with chronic bilateral groin pain, recurrent left inguinal hernia, nerve damage in right groin thereby underwent open repair with implant of modified kugel patch (device 3) and explant of 3dmax mesh (device 1) & exploration of right groin with high ligation of ilioinguinal nerve.Per operative notes, ¿an incision was made into the right groin.The small hernia sac was dissected out.Previously placed 3dmax mesh (device 1) was identified which was dissected out.A modified kugel patch (device 3) was placed into the preperitoneal space and secured it with sutures.Another incision was made into the right groin.There was no sign of recurrence that was noted on the right side.The ilioinguinal nerve was located lateral to the internal inguinal ring; this was traced more medially and was noted to be involved with the prior fascial closer of the external oblique fascia.A high ligation of the ilioinguinal nerve was also performed on this side.The defect was closed with sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event and 510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2008) is considered to be a best estimate.Updated fields: a2, b4, b5, b7,d3, d4 (product catalog no, corporate lot no, udi no., expiry date), g3, g6, h2, h4, h6, h10, h11.Corrected field: b3 (date of event) and g4 (pma/510(k)).This supplemental emdr represents the bard/davol modified kugel patch (device 3).Additional supplemental emdrs were submitted to represent the two bard/davol 3dmax (device 1 & device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Modified Kugel Patch
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key9792006
Report Number1213643-2020-02042
Device Sequence Number2288710
Product Code FTL
UDI-Device Identifier00801741030819
UDI-Public(01)00801741030819(17)130528(10)HUSE0901
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2013
Device Catalogue Number0115814
Device Lot NumberHUSE0901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexMale